Acute heroin intoxication with complications of acute pulmonary edema, acute renal failure, rhabdomyolysis and lumbosacral plexitis: a case report.

P. Chan, T. H. Lin, J. P. Luo, J. F. Deng

Research output: Contribution to journalArticle

6 Citations (Scopus)

Abstract

After intravenous injection of heroin, a 27-year-old male with altered mental status and hypotension was seen at the Emergency Service where acute pulmonary edema was noted. The problem was resolved three days later after oxygen therapy had been administered by face mask. Acute renal failure, rhabdomyolysis and monoplegia of the patient's left leg were exhibited during his stay at the Intensive Care Unit. Neurological examination and electro-diagnostic studies (electromyography and nerve conduction velocity) showed left lumbosacral plexitis. Hemodialysis was given. Though the patient's hospital course was uneventful, satisfactory recovery from his left leg weakness, which persisted for one year after hospital discharge, was finally achieved.

Original languageEnglish
Pages (from-to)397-400
Number of pages4
JournalChinese Medical Journal (Taipei)
Volume55
Issue number5
Publication statusPublished - May 1995
Externally publishedYes

Fingerprint

Rhabdomyolysis
Heroin
Pulmonary Edema
Acute Kidney Injury
Leg
Hemiplegia
Neural Conduction
Neurologic Examination
Electromyography
Masks
Intravenous Injections
Hypotension
Intensive Care Units
Renal Dialysis
Emergencies
Oxygen
Therapeutics

ASJC Scopus subject areas

  • Medicine(all)

Cite this

Acute heroin intoxication with complications of acute pulmonary edema, acute renal failure, rhabdomyolysis and lumbosacral plexitis : a case report. / Chan, P.; Lin, T. H.; Luo, J. P.; Deng, J. F.

In: Chinese Medical Journal (Taipei), Vol. 55, No. 5, 05.1995, p. 397-400.

Research output: Contribution to journalArticle

@article{53ad3a6894e043f49ed2205410461cd4,
title = "Acute heroin intoxication with complications of acute pulmonary edema, acute renal failure, rhabdomyolysis and lumbosacral plexitis: a case report.",
abstract = "After intravenous injection of heroin, a 27-year-old male with altered mental status and hypotension was seen at the Emergency Service where acute pulmonary edema was noted. The problem was resolved three days later after oxygen therapy had been administered by face mask. Acute renal failure, rhabdomyolysis and monoplegia of the patient's left leg were exhibited during his stay at the Intensive Care Unit. Neurological examination and electro-diagnostic studies (electromyography and nerve conduction velocity) showed left lumbosacral plexitis. Hemodialysis was given. Though the patient's hospital course was uneventful, satisfactory recovery from his left leg weakness, which persisted for one year after hospital discharge, was finally achieved.",
author = "P. Chan and Lin, {T. H.} and Luo, {J. P.} and Deng, {J. F.}",
year = "1995",
month = "5",
language = "English",
volume = "55",
pages = "397--400",
journal = "Journal of the Chinese Medical Association",
issn = "1726-4901",
publisher = "Elsevier Taiwan LLC",
number = "5",

}

TY - JOUR

T1 - Acute heroin intoxication with complications of acute pulmonary edema, acute renal failure, rhabdomyolysis and lumbosacral plexitis

T2 - a case report.

AU - Chan, P.

AU - Lin, T. H.

AU - Luo, J. P.

AU - Deng, J. F.

PY - 1995/5

Y1 - 1995/5

N2 - After intravenous injection of heroin, a 27-year-old male with altered mental status and hypotension was seen at the Emergency Service where acute pulmonary edema was noted. The problem was resolved three days later after oxygen therapy had been administered by face mask. Acute renal failure, rhabdomyolysis and monoplegia of the patient's left leg were exhibited during his stay at the Intensive Care Unit. Neurological examination and electro-diagnostic studies (electromyography and nerve conduction velocity) showed left lumbosacral plexitis. Hemodialysis was given. Though the patient's hospital course was uneventful, satisfactory recovery from his left leg weakness, which persisted for one year after hospital discharge, was finally achieved.

AB - After intravenous injection of heroin, a 27-year-old male with altered mental status and hypotension was seen at the Emergency Service where acute pulmonary edema was noted. The problem was resolved three days later after oxygen therapy had been administered by face mask. Acute renal failure, rhabdomyolysis and monoplegia of the patient's left leg were exhibited during his stay at the Intensive Care Unit. Neurological examination and electro-diagnostic studies (electromyography and nerve conduction velocity) showed left lumbosacral plexitis. Hemodialysis was given. Though the patient's hospital course was uneventful, satisfactory recovery from his left leg weakness, which persisted for one year after hospital discharge, was finally achieved.

UR - http://www.scopus.com/inward/record.url?scp=0029302833&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0029302833&partnerID=8YFLogxK

M3 - Article

C2 - 7641126

AN - SCOPUS:0029302833

VL - 55

SP - 397

EP - 400

JO - Journal of the Chinese Medical Association

JF - Journal of the Chinese Medical Association

SN - 1726-4901

IS - 5

ER -